Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 69, NWS Albany, NY

June 1, 2011Columbia County, Dutchess County, Ulster County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 1, 2011, 6:12 PM EDT for Columbia County, Dutchess County, Ulster County, New York. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2011, 6:12 PM EDT (22:12 UTC)
Expired
Jun 1, 2011, 7:15 PM EDT
In force
63 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Columbia County, NY, Dutchess County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 57 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 6:45 PM EDTHAIL 1Saugerties, NY
Jun 1, 6:48 PM EDTHAIL 1Saugerties, NY
Jun 1, 6:50 PM EDTHAIL 0.88Saugerties, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2410 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2410 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

204 
WUUS51 KALY 012212
SVRALY
NYC021-027-111-012315-
/O.NEW.KALY.SV.W.0069.110601T2212Z-110601T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
612 PM EDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  NORTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 715 PM EDT

* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
  WOODLAND VALLEY CAMPGROUND...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   MOUNT TREMPER AND OLIVEBRIDGE BY 620 PM EDT...
   KENNETH L WILSON CAMPGROUND AND OLIVEBRIDGE BY 625 PM EDT...
   WEST HURLEY AND WOODSTOCK BY 630 PM EDT...
   LAKE KATRINE AND KINGSTON BY 640 PM EDT...
   SAUGERTIES AND RHINEBECK BY 645 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4191 7447 4208 7449 4211 7424 4210 7407
      4213 7406 4214 7394 4213 7391 4215 7390
      4219 7351 4193 7352
TIME...MOT...LOC 2212Z 265DEG 34KT 4200 7435

$$

GJM
1 follow-up statement
527 
WWUS51 KALY 012237
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
637 PM EDT WED JUN 1 2011

NYC021-027-111-012315-
/O.CON.KALY.SV.W.0069.000000T0000Z-110601T2315Z/
ULSTER NY-DUTCHESS NY-COLUMBIA NY-
637 PM EDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHERN COLUMBIA...NORTHERN DUTCHESS AND NORTHERN ULSTER
COUNTIES...

AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DAISY...OR 9 MILES WEST OF SAUGERTIES...MOVING EAST AT
50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAUGERTIES...TIVOLI...CANOE HILL AND MALDEN BY 645 PM EDT...
  CLERMONT...MANORTON...NEVIS AND VIEWMONTE BY 650 PM EDT...
  SNYDERVILLE AND WEST TAGHKANIC BY 655 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4191 7447 4208 7449 4211 7424 4210 7407
      4213 7406 4214 7394 4213 7391 4215 7390
      4219 7351 4193 7352
TIME...MOT...LOC 2237Z 267DEG 44KT 4207 7405

$$

GJM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 5:43 PM EDT, 29 minutes earlier.

Area forecast discussion, Jun 1, 5:43 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
543 PM EDT WED JUN 1 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE OFF TO OUR EAST THIS EVENING AND A
DRIER AND MUCH COOLER AIRMASS WILL BE USHERED IN FOR THE END OF THE
WEEK. HIGH TEMPERATURES THURSDAY WILL BE AROUND 25 DEGREES COLDER
THAN WEDNESDAY...WITH SEASONABLE TEMPERATURES EXPECTED FOR FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 5 PM...HAVE ALLOWED SEVERE THUNDERSTORM WATCH #410 TO
EXPIRE AT 5 PM. HOWEVER A FEW STORMS CONTINUE TO FIRE OVER THE
NORTHERN TACONICS...NORTHERN BERKSHIRES AND SOUTHERN VERMONT.
THREAT FOR CONVECTION TO BE TO OUR EAST BY 00Z/THURSDAY AND HAVE A
DRY NIGHT FORECAST.

SUMMARY LOCAL STORM REPORT PRODUCT ISSUED 453 PM. HOWEVER HAVE ADD
ADDITIONAL HAIL REPORTS FROM SOUTHERN VERMONT SINCE THEN. THE
LARGEST HAIL REPORTED TODAY WAS IN SHAFTSBURY VERMONT BENNINGTON
COUNTY WITH 3 1/4 INCHES. BASEBALL SIZE HAIL EQUALS 2 3/4 INCHES.

THE COLD FRONT APPROACHING DEW POINT AT ROME DOWN TO 46 DEGREES.
HIGH TEMPERATURE AT THE ALBANY INTERNATIONAL AIRPORT REACHED 93
DEGREES THIS AFTERNOON AS THE WIND SHIFTED TO THE WEST-SOUTHWEST
AND DEW POINT DROPPED FLOW AT KALB THE LOW 70S TO UPPER 50S. THE
RECORD HIGH TEMPERATURE FOR TODAY FOR ALBANY IS 94 DEGREES SET
BACK IN 1918.

AS OF 330 PM...SEVERE THUNDERSTORM WATCH #410 REMAINS IN EFFECT
UNTIL 5 PM. THE FOLLOWING COUNTIES HAVE BEEN DROPPED FROM THE
WATCH HERKIMER...HAMILTON...WARREN...FULTON AND MONTGOMERY
COUNTIES.

SEVERE THUNDERSTORMS HAVE BEEN MOVING ACROSS AREA TODAY. MAINLY
LARGE HAIL HAS BEEN REPORTED. THE LARGEST HAIL REPORTED WAS THE
SIZE OF BASEBALLS IN SHAFTSBURY IN BENNINGTON COUNTY VERMONT AT
307 PM. PLEASE REFER TO OUR PRELIMINARY LOCAL STORM REPORT
PRODUCT (LSR). A SUMMARY LSR WILL BE ISSUED THIS EVENING.

THE 16Z ALBANY SOUNDING INDICATED...
SURFACE CAPE OF 3452 J/KG.
MID-LEVEL LAPSE RATE OF 7.0 C/KM.
FREEZING LEVEL OF 13634 FEET.
WET-BULB ZERO HEIGHT OF 10500 FEET.

STORM ECHO TOPS HAVE BEEN OF OVER 50,000 FEET TODAY.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
WITH THE PASSAGE OF THE COLD FRONT A MUCH COOLER AIRMASS WILL BE
USHERED IN. TEMPERATURES THURSDAY WILL BE AROUND 25 DEGREES COLDER
THAN TODAY. IT WILL FEEL EVEN COLDER AS WEST TO NORTHWEST WINDS
WILL BE RATHER STRONG AND GUSTY WITH GUSTS UP TO 30- TO 40 MPH
WITH UP TO ABOUT 45 MPH POSSIBLE ACROSS THE HIGHER TERRAIN OF THE
EASTERN CATSKILLS. UPPER TROUGH AXIS WITH SHORT WAVE ROTATING
ABOUT IT WILL SWING THROUGH DURING THE DAY.

PRESSURE GRADIENT ACROSS REGION WILL WEAKEN AS RIDGING BUILDS IN.
HEIGHTS WILL BEGIN TO RISE. IT WILL BE CHILLY THURSDAY NIGHT AS
LOWS BOTTOM OUT MAINLY THE 40S. THERE WILL BE THE POSSIBILITY FOR
FROST ACROSS A PORTION OF THE SOUTHERN ADIRONDACKS AS TEMPERATURES
ARE EXPECTED TO DROP INTO THE MID TO UPPER 30S THERE.

TEMPERATURES WILL MODERATE TOWARD SEASONABLE LEVELS FOR FRIDAY AS
RIDGING BUILDS IN AT THE SURFACE AND ALOFT. TEMPERATURES WILL BE
COOL AGAIN FRIDAY NIGHT WITH FROST POSSIBLE ACROSS PORTIONS OF THE
SOUTHERN ADIRONDACKS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HPC GUIDANCE.  THE PERIOD WILL BE MARKED BY SEASONABLE TEMPERATURES
AND NO MAJOR STORMINESS.  LABRADOR TO MID-ATLANTIC HIGH PRESSURE
WILL RELUCTANTLY GIVE WAY TO A WEAK WARM FRONT ON SUNDAY.  THIS
MOISTURE-STARVED SYSTEM WILL PROVIDE ONLY SLGT CHC POPS THROUGHOUT
THE REGION FOR THE LATTER PART OF THE WEEKEND.  ANOTHER WEAK HIGH
FOLLOWED BY ANOTHER WEAK COLD FRONT WILL KEEP SLGT CHC POPS GOING
THROUGH TUESDAY...WITH A BETTER CHANCE FOR SHOWERS TUESDAY NIGHT.
THEN HIGH PRESSURE MOVES IN ONCE MORE.

DIURNAL TEMPERATURE TRENDS ARE EXPECTED TO SHOW LITTLE CHANGE
THROUGH THE PERIOD...WITH DAYTIME HIGHS MAINLY IN THE UPPER 60S AND
THE 70S.  A COUPLE OF 80 DEGREE READINGS MAY POP UP ACROSS THE LOWER
MID HUDSON VALLEY ON SUNDAY.  OVERNIGHT LOWS WILL BE IN THE UPPER
40S AND 50S.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
A COLD FRONT IS MOVING EAST ACROSS THE REGION. TEMPERATURES BACK
ACROSS WESTERN NEW YORK HAVE DROPPED INTO THE 70S IN THE WAKE OF
THE BOUNDARY. STRONG TO SEVERE STORMS ARE OCCURRING ACROSS THE
FORECAST AREA AT THIS TIME AND WILL CONTINUE THIS AFTERNOON.
STORMS HAVE MISSED THE TAF SITES SO FAR. THE CONVECTION THREAT FOR
KGFL APPEARS TO BE OVER WITH KALB CONTINUING FOR ANOTHER HOUR OR
TWO. HAVE ADDRESSED THREAT AT KPOU WITH CB IN TAF. ONCE BOUNDARY
PASSES A MUCH COOLER AIRMASS WILL BE USHERED IN ON WEST-NORTHWEST
WINDS.

BREEZY AND GUSTY SOUTH-SOUTHWESTERLY WINDS WILL SHIFT TO THE WEST-
NORTHWEST WITH THE FRONTAL PASSAGE. WESTERLY WINDS WILL BE GUSTY
INTO THIS EVENING THEN SHOULD WEAKEN FOR THE OVERNIGHT AND BECOME
BRISK AND GUSTY THURSDAY MORNING.

OUTLOOK...
THU NIGHT...VFR WITH DIMINISHING WINDS.
FRI-SAT...VFR...NO SIG WX.
SUN-MON...VFR. SLIGHT CHC -SHRA/-TSRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL MOVE OFF TO OUR EAST THIS EVENING AND A
DRIER AND MUCH COOLER AIRMASS WILL BE USHERED IN FOR THE END OF THE
WEEK. HIGH TEMPERATURES THURSDAY WILL BE AROUND 25 DEGREES COLDER
THAN WEDNESDAY...WITH SEASONABLE TEMPERATURES EXPECTED FOR FRIDAY.

WEST TO NORTHWEST WILL BE RATHER STRONG GUSTY THURSDAY WITH GUSTS UP
TO AROUND 35 MPH. THE WINDS WILL DIMINISH THURSDAY EVENING.

RELATIVE HUMIDITIES WILL RECOVER TO 70 TO 96 PERCENT TONIGHT.
MINIMUMS THURSDAY ARE EXPECTED TO BE FROM 35 TO 45 PERCENT WITH
HIGHER VALUES OF 45 TO 55 PERCENT ACROSS THE SOUTHERN ADIRONDACKS
AND SOUTHERN GREEN MOUNTAINS. A RECOVER TO 80 TO 100 PERCENT IS
EXPECTED THURSDAY NIGHT.

&&

.HYDROLOGY...
ONLY SOME MINOR URBAN FLOODING HAS BEEN REPORTED IN THE CITY OF
PITTSFIELD. RAINFALL ESTIMATES FROM THE RADAR ARE CONTAMINATED WITH
HAIL. LARGE HAIL HAS BEEN REPORTED WITH NUMEROUS STORMS.

A COLD FRONT WILL CONTINUE TO MOVE EASTWARD ACROSS THE REGION THIS
AFTERNOON ACCOMPANIED BY SCATTERED THUNDERSTORMS. A MUCH COOLER
AIRMASS WILL BE USHERED IN FOR THE END OF THE WEEK IN THE WAKE OF
THE BOUNDARY. ON THURSDAY THERE WILL BE A THREAT FOR SOME SHOWERS
ACROSS THE SOUTHERN ADIRONDACKS OTHERWISE DRY WEATHER IS EXPECTED.

THE SCHROON RIVER AT RIVERBANK WILL CONTINUE TO RECEDE.

LAKE CHAMPLAIN ALSO CONTINUES ABOVE ITS FLOOD ELEVATION. PLEASE
REFER TO STATEMENTS FROM OUR OFFICE IN BURLINGTON VT FOR DETAILS
ON LAKE CHAMPLAIN.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...ELH
AVIATION...IAA
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Jun 1, 5:15 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
515 PM EDT WED JUN 1 2011

NYZ032-033-042-021100-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
515 PM EDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
HERKIMER...HAMILTON AND NORTHERN WARREN COUNTIES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED FROST IS POSSIBLE THURSDAY NIGHT AND FRIDAY NIGHT AS
TEMPERATURES ARE EXPECTED TO DROP INTO THE MID TO UPPER 30S. IF
THE THREAT OF FROST BECOMES MORE CERTAIN THEN FROST ADVISORIES
WILL BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-082>084-
VTZ013>015-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
515 PM EDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT
INCLUDING THE GLENS FALLS AREA AND WASHINGTON COUNTY...MOHAWK
VALLEY...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS...
BERKSHIRES...LITCHFIELD COUNTY AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 1, 4:53 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
453 PM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 PM     HAIL             EPHRATAH                43.00N 74.54W
06/01/2011  M0.50 INCH       FULTON             NY   AMATEUR RADIO

1210 PM     HAIL             1 NNE GLOVERSVILLE      43.06N 74.34W
06/01/2011  E1.00 INCH       FULTON             NY   PUBLIC

1212 PM     HAIL             GLOVERSVILLE            43.05N 74.35W
06/01/2011  M0.50 INCH       FULTON             NY   TRAINED SPOTTER

            MEASURED AT HIGH SCHOOL.

1215 PM     HAIL             GLOVERSVILLE            43.05N 74.35W
06/01/2011  E0.50 INCH       FULTON             NY   FIRE DEPT/RESCUE

            MM SIZE

1255 PM     HAIL             1 N BALLSTON SPA        43.02N 73.85W
06/01/2011  E1.25 INCH       SARATOGA           NY   BROADCAST MEDIA

            ESTIMATED 60 MPH WINDS TOO.

0100 PM     HAIL             BARKERSVILLE            43.09N 74.04W
06/01/2011  E0.88 INCH       SARATOGA           NY   TRAINED SPOTTER

0100 PM     HAIL             SARATOGA SPRINGS        43.07N 73.78W
06/01/2011  E2.75 INCH       SARATOGA           NY   PUBLIC

            GICK RD...DENTED BUSES.

0110 PM     HAIL             6 N GALWAY              43.10N 74.05W
06/01/2011  E0.75 INCH       SARATOGA           NY   PUBLIC

0110 PM     HAIL             4 SW SCHUYLERVILLE      43.05N 73.64W
06/01/2011  E1.75 INCH       SARATOGA           NY   PUBLIC

0116 PM     HAIL             JOHNSTOWN               43.01N 74.37W
06/01/2011  E0.88 INCH       FULTON             NY   TRAINED SPOTTER

            PENNY TO NICKEL SIZE.

0123 PM     LIGHTNING        1 S MECHANICVILLE       42.89N 73.69W
06/01/2011                   SARATOGA           NY   FIRE DEPT/RESCUE

            WIRES HIT BY LIGHTNING

0125 PM     NON-TSTM WND DMG TABORTON                42.65N 73.49W
06/01/2011                   RENSSELAER         NY   FIRE DEPT/RESCUE

            POWER POLE AND WIRES DOWN WERE DUE TO TRAFFIC ACCIDENT.

0140 PM     HAIL             HOOSICK FALLS           42.90N 73.35W
06/01/2011  M1.00 INCH       RENSSELAER         NY   TRAINED SPOTTER

0155 PM     HAIL             ARLINGTON               43.07N 73.15W
06/01/2011  M1.25 INCH       BENNINGTON         VT   TRAINED SPOTTER

0203 PM     HAIL             5 SSE SARATOGA SPRINGS  43.01N 73.73W
06/01/2011  E1.00 INCH       SARATOGA           NY   PUBLIC

0216 PM     HAIL             STILLWATER              42.95N 73.64W
06/01/2011  E1.00 INCH       SARATOGA           NY   PUBLIC

0216 PM     HAIL             WEST DOVER              42.94N 72.86W
06/01/2011  M2.00 INCH       WINDHAM            VT   PUBLIC

0220 PM     HAIL             WEST DOVER              42.94N 72.86W
06/01/2011  M2.00 INCH       WINDHAM            VT   PUBLIC

0220 PM     HAIL             PERTH                   43.01N 74.19W
06/01/2011  E1.00 INCH       FULTON             NY   TRAINED SPOTTER

            HOME STRUCK NEARBY BY LIGHTNING.

0220 PM     HAIL             EASTON                  42.99N 73.55W
06/01/2011  E0.75 INCH       WASHINGTON         NY   AMATEUR RADIO

0228 PM     HAIL             EAST DOVER              42.95N 72.77W
06/01/2011  E1.75 INCH       WINDHAM            VT   POST OFFICE

0230 PM     LIGHTNING        PITTSFIELD              42.45N 73.26W
06/01/2011                   BERKSHIRE          MA   PUBLIC

            TREE DOWN BY LIGHTNING.

0235 PM     HAIL             1 S CAMBRIDGE           43.01N 73.38W
06/01/2011  E1.50 INCH       WASHINGTON         NY   PUBLIC

0235 PM     HAIL             EAGLE BRIDGE            42.94N 73.40W
06/01/2011  M2.75 INCH       RENSSELAER         NY   PUBLIC

0240 PM     HAIL             BUSKIRK                 42.95N 73.43W
06/01/2011  M0.75 INCH       WASHINGTON         NY   TRAINED SPOTTER

            SPOTTER INDICATED POSSIBLE ROTATION JUST EAST OF BUSKIRK.

0245 PM     HAIL             ADAMS                   42.63N 73.12W
06/01/2011  E2.00 INCH       BERKSHIRE          MA   PUBLIC

0245 PM     HAIL             PITTSFIELD              42.45N 73.26W
06/01/2011  M1.00 INCH       BERKSHIRE          MA   PUBLIC

0247 PM     FUNNEL CLOUD     BUSKIRK                 42.95N 73.43W
06/01/2011                   WASHINGTON         NY   TRAINED SPOTTER

            ALSO NICKEL SIZE HAIL.

0248 PM     HAIL             SHAFTSBURY              43.00N 73.19W
06/01/2011  E0.88 INCH       BENNINGTON         VT   PUBLIC

0250 PM     HAIL             SHAFTSBURY              43.00N 73.19W
06/01/2011  E1.75 INCH       BENNINGTON         VT   PUBLIC

0250 PM     HAIL             NEW ASHFORD             42.60N 73.24W
06/01/2011  E0.88 INCH       BERKSHIRE          MA   AMATEUR RADIO

0258 PM     HAIL             PITTSFIELD              42.45N 73.26W
06/01/2011  M0.75 INCH       BERKSHIRE          MA   TRAINED SPOTTER

            LOCAL STREET FLOODING IS ALSO OCCURING.

0300 PM     HAIL             PITTSFIELD              42.45N 73.26W
06/01/2011  E0.88 INCH       BERKSHIRE          MA   PUBLIC

0300 PM     HAIL             SHAFTSBURY              43.00N 73.19W
06/01/2011  M3.00 INCH       BENNINGTON         VT   PUBLIC

            MEASURED 3.25 INCHES.

0300 PM     HAIL             PITTSFIELD              42.45N 73.26W
06/01/2011  E1.00 INCH       BERKSHIRE          MA   PUBLIC

0302 PM     HAIL             PITTSFIELD              42.45N 73.26W
06/01/2011  M0.75 INCH       BERKSHIRE          MA   AMATEUR RADIO

            HALF INCH TO THREE QUARTER INCH SIZE HAIL.

0307 PM     TSTM WND DMG     SUNDERLAND              43.12N 73.11W
06/01/2011                   BENNINGTON         VT   TRAINED SPOTTER

            2 TREES DOWN

0307 PM     HAIL             SHAFTSBURY              43.00N 73.19W
06/01/2011  E1.00 INCH       BENNINGTON         VT   TRAINED SPOTTER

0307 PM     HAIL             1 E SHAFTSBURY          43.00N 73.17W
06/01/2011  M1.00 INCH       BENNINGTON         VT   TRAINED SPOTTER

            HAIL SIZE RANGED FROM NICKELS TO QUARTERS. TREES DOWN.

0307 PM     HAIL             SHAFTSBURY              43.00N 73.19W
06/01/2011  M2.75 INCH       BENNINGTON         VT   TRAINED SPOTTER

0315 PM     HAIL             BECKET                  42.33N 73.08W
06/01/2011  E1.50 INCH       BERKSHIRE          MA   PUBLIC

0315 PM     HAIL             PITTSFIELD              42.45N 73.26W
06/01/2011  M0.88 INCH       BERKSHIRE          MA   PUBLIC

0315 PM     HAIL             BRATTLEBORO             42.86N 72.57W
06/01/2011  E0.88 INCH       WINDHAM            VT   PUBLIC

0325 PM     HAIL             DALTON                  42.47N 73.16W
06/01/2011  M0.75 INCH       BERKSHIRE          MA   TRAINED SPOTTER

            FORMER AIR FORCE OBSERVER.

0330 PM     HAIL             HINSDALE                42.44N 73.13W
06/01/2011  E1.75 INCH       BERKSHIRE          MA   PUBLIC

0330 PM     HAIL             NEWFANE                 42.99N 72.66W
06/01/2011  M1.75 INCH       WINDHAM            VT   LAW ENFORCEMENT

            MEASURED AT THE SHERRIFF DEPARTMENT.

0330 PM     HAIL             1 SE TOWNSHEND          43.03N 72.65W
06/01/2011  M1.00 INCH       WINDHAM            VT   PARK/FOREST SRVC

0340 PM     TSTM WND DMG     2 SW WINDSOR            42.49N 73.09W
06/01/2011                   BERKSHIRE          MA   LAW ENFORCEMENT

            WIRES DOWN.

0355 PM     HAIL             BENNINGTON              42.87N 73.19W
06/01/2011  E1.00 INCH       BENNINGTON         VT   PUBLIC

0415 PM     HAIL             MARLBORO                42.86N 72.72W
06/01/2011  E0.88 INCH       WINDHAM            VT   PUBLIC

&&

TWASULA
Special weather statement, Jun 1, 5:01 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
501 PM EDT WED JUN 1 2011

VTZ013>015-012145-
BENNINGTON VT-WESTERN WINDHAM VT-EASTERN WINDHAM VT-
501 PM EDT WED JUN 1 2011

...A STRONG THUNDERSTORM IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING.  THIS STORM WAS LOCATED NEAR WILMINGTON...
OR ABOUT 13 MILES EAST OF BENNINGTON...AND MOVING EAST AT 50 MPH.

THE THUNDERSTORM WILL BE NEAR...
GUILFORD CENTER BY 515 PM EDT
BRATTLEBORO AND VERNON BY 520 PM EDT

LAT...LON 4275 7297 4276 7297 4294 7299 4297 7251
      4296 7252 4292 7252 4290 7252 4288 7255
      4281 7254 4276 7247 4275 7247
TIME...MOT...LOC 2101Z 267DEG 43KT 4284 7286

JPV/KGM
Special weather statement, Jun 1, 5:27 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
527 PM EDT WED JUN 1 2011

MAZ001-NYZ054-VTZ013-012200-
BENNINGTON VT-NORTHERN BERKSHIRE MA-EASTERN RENSSELAER NY-
527 PM EDT WED JUN 1 2011

...A STRONG THUNDERSTORM IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...FREQUENT
LIGHTNING.  THIS STORM WAS LOCATED NEAR WILLIAMSTOWN...OR ABOUT 8
MILES WEST OF NORTH ADAMS...AND MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTH ADAMS AND 6 MILES NORTH OF ADAMS BY 535 PM EDT
STAMFORD AND FLORIDA BY 540 PM EDT

LAT...LON 4273 7301 4271 7301 4271 7295 4269 7295
      4267 7298 4266 7295 4262 7295 4261 7334
      4280 7335 4280 7297 4273 7294
TIME...MOT...LOC 2127Z 267DEG 36KT 4271 7322

JPV/KGM
Local storm report, Jun 1, 5:34 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
534 PM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             WILMINGTON              42.87N 72.87W
06/01/2011  M1.00 INCH       WINDHAM            VT   PARK/FOREST SRVC

&&

BGM
Local storm report, Jun 1, 5:45 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
545 PM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             BRATTLEBORO             42.86N 72.57W
06/01/2011  E1.00 INCH       WINDHAM            VT   EMERGENCY MNGR

&&

TWASULA
Local storm report, Jun 1, 5:55 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
555 PM EDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     PUTNEY                  42.97N 72.52W
06/01/2011                   WINDHAM            VT   TRAINED SPOTTER

            ONE TREE DOWN ON ROUTE 5 ON PUTNEY BRATTELBORO BORDER.

&&

TWASULA

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:36 AM EDTSpecial Weather StatementALYHerkimer24 min
Jun 1, 4:53 AM EDTSevere Thunderstorm WarningALYHamilton, Herkimer, Warren56 min
Jun 1, 5:19 AM EDTSpecial Weather StatementALYHerkimer26 min
Jun 1, 5:32 AM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Saratoga, Warren58 min
Jun 1, 6:07 AM EDTSevere Thunderstorm WarningALYAlbany, Fulton, Herkimer, Montgomery, Saratoga, Schenectady and 1 more53 min
Jun 1, 6:35 AM EDTSpecial Weather StatementALYSaratoga, Washington25 min
Jun 1, 11:14 AM EDTSpecial Weather StatementALYFulton, Montgomery46 min
Jun 1, 11:36 AM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady54 min
Jun 1, 12:30 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington60 min
Jun 1, 12:48 PM EDTSevere Thunderstorm WarningALYWashington57 min
Jun 1, 1:11 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady, Warren, Washington64 min
Jun 1, 1:28 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington62 min
Jun 1, 1:56 PM EDTSevere Thunderstorm WarningALYUlster64 min
Jun 1, 2:13 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington77 min
Jun 1, 2:28 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer62 min
Jun 1, 5:27 PM EDTSpecial Weather StatementALYRensselaer33 min
Jun 1, 7:13 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess62 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.